Omeprazole

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by FullPat, May 22, 2015.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. FullPat

      FullPat Member

      Tinnitus Since:
      2010
      Dr. Nagler,

      The Cefadroxil did not help my sore throat, so my primary care doctor sent me to an ENT. The ENT diagnosed that acid reflux is causing the sore throat and told me take Omeprazole two times a day. Any concerns about Omeprazole and tinnitus?

      Thank you
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Tinnitus is listed as a possible rare side-effect of omeprazole (Prilosec). The actual incidence is not known, and no causal relationship has ever been established. In other words, the development of tinnitus in patients on Prilosec, however rare, may be entirely coincidental. But be that as it may, there is no evidence at all that omeprazole causes auditory damage. So in the unlikely event that your tinnitus does happen to get louder on omeprazole, then it should return to baseline within a few weeks of discontinuing the drug. If it doesn't, then the problem wasn't the omeprazole in the first place.

      I have had tinnitus for more than twenty years now, and I would not hesitate to take omeprazole if my doctor prescribed it.

      Hope this helps.

      Dr. Stephen Nagler
       
      • Like Like x 2

Share This Page

Loading...
Similar Threads
  1. Kaelon
    Replies:
    23
    Views:
    3,581
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.